Last week, I called Family Planning because I am just so sick of bleeding all the time. You see, I’ve been having issues since April, and maybe I’m some sort of terrible person for not dealing with it, but I felt pretty confident that the NP would simply say it was a side effect of my Mirena.. even if I went six years without such problems before.
Color me surprised when she sounded just as confused as I was. I explained how I’d get my period every 30 days pretty much like clockwork. Then, my period would seemingly end. I’d be happy to stop using tampons and such. After a few days or a week, I’d start spotting for another week or so. This has happened consistently for months. I figured it might be my body adjusting — slowly — to the new IUD or Plan B, so I gave it time to even out. Last month, it stopped. I thought I was home free!! It was a lie. The “second period” spotting came back again, and I was just fucking done with it, so I made a call.
I supplied all the extra information, too. My period was heavier, especially when I first got my IUD, than it had been in some time. I had also taken Plan B toward the beginning of the year, which resulted in two periods, so it seemed like this could be some residual side effect. I’d taken many pregnancy tests since April, when I’d started sleeping with the bartender, and all were negative.
Like I said, the NP had no idea. She thought that it could be due to an infection: yeast, BV or chlamydia. Perhaps my monthly cycle is making it flare up more, I thought. At least all of those issues can be knocked out with a round of antibiotics. So she scheduled me for an appointment the next day.
I went in for an exam and things looked okay, maybe BV. The NP looked under the microscope and confirmed it. She sent me home with a week’s worth of antibiotics, warning that my tongue might become furred — whatever that means — and instructions not to have sex or drink. I literally said “You’re killing me, smalls.”
I’ll take my last pill here shortly. Fortunately, I’ve had none of the side effects. Unfortunately, I’ve had no sex and no opportunity for it. I can only assume this round will clear up the infection that the NP found, but I had no other symptoms to begin with. Whether this will help the spotting that lasts for a whole freakin’ week every month is anyone’s guess.
I guess, though, it’s something to add to my done-it list. Now I’ve had an infection. Woo. Also, I got a pamphlet that tried to be ethnically diverse.